advertisement
Question
Posted by: Natalie | 2009-01-16

Cymbalta anti depressant

anyone who has been on Cymbalta anti-depressant please let me know if you have experienced weight gain?
thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Natalie
I checked in my copy of MIMS and for Cymbalta both weight gain and weightloss are listed as possible side-effects. It is, therefore, possible for some patients to gain weight on this medication, while other patients may lose weight. If you are gaining weight then it is advisable to discuss this with the doctor who is treating you to see if the dose can be adjusted or if you need to change to another product. Counteract your weight gain with an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increasing your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life). The exercise will also help for the depression.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cathy | 2009-02-01

Hi there, I' ve also been on Cymbalta for a couple of years now and have gained approx. 30 Kgs. I have gone on diets, cut out certain foods, but I just cannot get rid of it. I cannot leave it or else I go into a total relapse and must admit that gaining the weight just adds to the depression. Is there no antidote to the weight gain caused by Cymbalta as this is the only tablet that seems to work for me. Altneratively, is there not a generic with side effects that will not make us increase in weight? What are the other alternatives?

Reply to Cathy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement